Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 26, NWS Tucson, AZ

June 30, 2015Cochise County, Pima County, Santa Cruz County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 8:21 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 8:21 PM MST (03:21 UTC)
Expired
Jun 30, 2015, 9:15 PM MST
In force
54 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 23 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:22 PM MSTHAIL 14 Sse Sierra Vista, AZSPOTER REPORTS QUARTER SIZED HAIL AND HEAVY RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2476 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WUUS55 KTWC 010321
SVRTWC
AZC003-019-023-010415-
/O.NEW.KTWC.SV.W.0026.150701T0321Z-150701T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
821 PM MST TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
  EAST CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA...
  SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 915 PM MST

* AT 820 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR SONOITA...AND MOVING WEST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIERRA VISTA...GREEN VALLEY...SAHUARITA...BENSON...HUACHUCA CITY...
  RIO RICO NORTHEAST...RIO RICO SOUTHEAST...RIO RICO NORTHWEST...RIO
  RICO SOUTHWEST...TUMACACORI-CARMEN...SIERRA VISTA SOUTHEAST...EAST
  SAHUARITA...TUBAC...PATAGONIA...CANELO...PATAGONIA LAKE...
  TUMACACORI...SONOITA...FORT HUACHUCA AND RAMSEY CANYON PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3188 11025 3134 11011 3138 11103 3199 11117
TIME...MOT...LOC 0320Z 110DEG 18KT 3174 11070 

$$

MOLLERE
1 follow-up statement
968 
WWUS55 KTWC 010345
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
845 PM MST TUE JUN 30 2015

AZC003-019-023-010415-
/O.CON.KTWC.SV.W.0026.000000T0000Z-150701T0415Z/
COCHISE AZ-PIMA AZ-SANTA CRUZ AZ-
845 PM MST TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MST
FOR SOUTHWESTERN COCHISE...EAST CENTRAL PIMA AND SANTA CRUZ
COUNTIES...

AT 841 PM MST...DOPPLER RADAR INDICATED A SEVERE ROTATING 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 60 MPH NEAR GREEN VALLEY. DUE TO THE ROTATION 
FUNNEL CLOUDS ARE POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...GREEN VALLEY...SAHUARITA...BENSON...HUACHUCA CITY...
RIO RICO NORTHEAST...RIO RICO SOUTHEAST...RIO RICO NORTHWEST...RIO
RICO SOUTHWEST...TUMACACORI-CARMEN...SIERRA VISTA SOUTHEAST...EAST
SAHUARITA...TUBAC...PATAGONIA...CANELO...PATAGONIA LAKE...
TUMACACORI...SONOITA...FORT HUACHUCA AND RAMSEY CANYON PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...OR AN
INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 3188 11025 3134 11011 3138 11103 3199 11117
TIME...MOT...LOC 0341Z 110DEG 18KT 3240 11165 

$$

CERNIGLIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM MST, 5 hours 51 minutes earlier.

Area forecast discussion, Jun 30, 2:30 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST TUE JUN 30 2015

.SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO EARLY NEXT WEEK. SOME STORMS LATER TODAY AND THIS
EVENING WILL GENERATE STRONG WINDS...HAIL AND HEAVY RAIN. DAYTIME
TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY
WEEKEND.

&&

.DISCUSSION...STRONG EASTERLY FLOW WITH INVERTED IMPULSE WRAPPING IN
FROM WEST TEXAS KEYING ANOTHER SOLID CHANCE OF STORMS OVER THE NEXT
12 HOURS. 18Z SOUNDING REVEALED A RAPIDLY RECOVERING ATMOSPHERE FROM
THE OVERNIGHT CONVECTION. PRECIPITABLE WATER DOWN TO 1.3 INCHES WITH
A QUICK REWORK OF CONDITIONS BELOW H5. AS EXPECTED WE'VE HAD SOME
CONVECTIVE INHIBITION TO OVERCOME...JUST ENOUGH TO DELAY ONSET OF
CONVECTION AN EXTRA HOUR OR TWO. MODIFYING THE SOUNDING WE'RE
GETTING 1500 J/KG MUCAPE WITH CONTINUED ELEVATED EASTERLY FLOW ABOVE
750MB AND SOLID SHEAR FOR OUR AREA. OUTFLOWS FROM INITIAL MOUNTAIN
DEVELOPMENT SHOULD END UP WITH A FAVORABLE ATMOSPHERE FOR VALLEY
DEVELOPMENT BY LATE AFTERNOON. WET MICROBURST AND ORGANIZED OUTFLOW
CONCERNS WITH ISOLATED SEVERE WIND...HAIL...RELATIVELY BRIEF BUT
VERY HEAVY RAIN FROM 22Z TO 06Z. SPC MESOSCALE DISCUSSION 1251 WITH
WATCH PROBABILITY AT 40 PERCENT.

AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO WESTERN DESERTS
OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW STILL FAVORS SOLID
CONVECTION. HOWEVER THE WAKE OF THE EASTERLY IMPULSE SHOULD LEAVE
EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER SOME MID LEVEL
SUBSIDENCE WEDNESDAY.

FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE
AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH.
A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO
EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE
ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON.

&&

.AVIATION...VALID THRU 02/00Z.
SCT TSRA/SHRA REDEVELOPING THIS AFTERNOON INTO EVENING HOURS. BRIEF
WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS.
CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE
WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR
CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR
ACROSS SOUTHEAST ARIZONA ONCE AGAIN TODAY. ADEQUATE MOISTURE AND A
FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING HOLIDAY
WEEKEND WITH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/LADER

In the hours before

Local storm report, Jun 30, 7:23 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             HUACHUCA CITY           31.63N 110.34W
06/30/2015  M0.88 INCH       COCHISE            AZ   PUBLIC

            NICKEL SIZE HAIL WITH WIND GUST TO 30 MPH.

&&

EVENT NUMBER TWC1500036

CERNIGLIA
Local storm report, Jun 30, 7:27 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
727 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             1 WSW CORONA DE TUCSON  31.94N 110.78W
06/30/2015  M0.75 INCH       PIMA               AZ   TRAINED SPOTTER

            PENNY SIZED HAIL

&&

EVENT NUMBER TWC1500037

CERNIGLIA
Local storm report, Jun 30, 7:44 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
744 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     SAHUARITA               31.96N 110.95W
06/30/2015                   PIMA               AZ   TWITTER

            POWER OUT TO NEARLY 1000 HOMES EAST OF I-19

&&

EVENT NUMBER TWC1500038

CERNIGLIA
Special weather statement, Jun 30, 7:55 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST TUE JUN 30 2015

AZZ502-504>506-010330-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
755 PM MST TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND NORTH
CENTRAL PIMA COUNTIES UNTIL 830 PM MST...

AT 755 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICACHO TO 8 MILES
EAST OF RED ROCK TO TORTOLITA...AND MOVING SOUTHWEST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...MARANA...CASAS ADOBES...TORTOLITA...AVRA VALLEY...
FRIENDLY CORNERS...SILVER BELL...RED ROCK...PICTURE ROCKS...DOVE
MOUNTAIN...PICACHO PEAK AND SAGUARO NATIONAL PARK WEST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR
SOUTHEASTERN ARIZONA.

LAT...LON 3255 11197 3238 11167 3215 11141 3237 11094
      3259 11116 3269 11153
TIME...MOT...LOC 0255Z 065DEG 29KT 3266 11147 3259 11118 3242 11102

CERNIGLIA
Local storm report, Jun 30, 8:07 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
807 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     8 WSW TUCSON            32.19N 111.07W
06/30/2015  M67 MPH          PIMA               AZ   TWITTER

            67 MPH WIND GUST MEASURED ATOP THE CASINO DEL SOL

&&

EVENT NUMBER TWC1500039

CERNIGLIA
Local storm report, Jun 30, 8:17 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
817 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             3 SSE SIERRA VISTA      31.51N 110.26W
06/30/2015  E0.75 INCH       COCHISE            AZ   TRAINED SPOTTER

            MARBLE SIZE HAIL

&&

EVENT NUMBER TWC1500040

CERNIGLIA

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:01 PM MSTSpecial Weather StatementTWC44 min
Jun 30, 5:19 PM MSTSevere Thunderstorm WarningTWCPima41 min
Jun 30, 5:30 PM MSTSevere Thunderstorm WarningTWCCochise30 min
Jun 30, 5:54 PM MSTSevere Thunderstorm WarningTWCPima20 min
Jun 30, 6:02 PM MSTAreal Flood AdvisoryTWCCochise, Santa Cruz3 hr
Jun 30, 6:05 PM MSTSpecial Weather StatementTWCSanta Cruz25 min
Jun 30, 6:17 PM MSTSpecial Weather StatementTWCSanta Cruz43 min
Jun 30, 6:47 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz43 min
Jun 30, 6:51 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jun 30, 7:01 PM MSTSevere Thunderstorm WarningTWCSanta Cruz44 min
Jun 30, 7:09 PM MSTSevere Thunderstorm WarningTWCCochise36 min
Jun 30, 7:27 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz63 min
Jun 30, 7:34 PM MSTTornado WarningTWCCochise11 min
Jun 30, 7:49 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz26 min
Jun 30, 7:55 PM MSTSpecial Weather StatementTWCPima35 min
Jun 30, 8:27 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz43 min
Jun 30, 8:44 PM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz3 hr
Jun 30, 9:06 PM MSTSpecial Weather StatementTWC39 min
Jun 30, 9:10 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz35 min
Jun 30, 9:49 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz56 min
Jun 30, 10:44 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz46 min
Jun 30, 11:31 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jun 30, 11:36 PM MSTSpecial Weather StatementTWCPima, Santa Cruz39 min
Jul 1, 2:44 AM MSTSpecial Weather StatementTWC31 min
Jul 1, 12:43 PM MSTSpecial Weather StatementTWCSanta Cruz47 min
Jul 1, 1:13 PM MSTSevere Thunderstorm WarningTWCSanta Cruz32 min
Jul 1, 1:53 PM MSTSevere Thunderstorm WarningTWCPima37 min
Jul 1, 2:41 PM MSTFlash Flood WarningTWCSanta Cruz3 hr
Jul 1, 2:43 PM MSTSpecial Weather StatementTWC47 min
Jul 1, 2:56 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jul 1, 3:28 PM MSTSpecial Weather StatementTWC47 min
Jul 1, 3:30 PM MSTSpecial Weather StatementTWC45 min
Jul 1, 4:27 PM MSTAreal Flood AdvisoryTWCPima108 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.